MAUDE Adverse Event Report: STRYKER GMBH PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 TI FOR LEFT HUMERUS 4 HOLE / L99MM; PLATE, FIXATION, BONE

STRYKER GMBH PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 TI FOR LEFT HUMERUS 4 HOLE / L99MM; PLATE, FIXATION, BONE
Catalog Number 627204
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.The ethicon pds cord is a resorbable suture thread, therefore the use of this product with the stryker axsos humeral plate is not recommended.The operative technique instructs, that the use of resorbable suture threads is considered an off-label use with axsos humeral plate.The microscopy analysis of the device revealed slightly chipped edge of the material at the level of one of the suture holes.Further examination showed that the area appears to be shinier, which indicates that the originally anodized surface in this area was compromised after the device left stryker control.The root cause of the chipped material is likely due to the manipulation of the plate during one of the multiple revision surgeries.The subject plate was used for the primary surgery and 3 additional medical interventions during which the plate was not removed from the patient.In all surgeries, the plate remained fixated to the bone, which indicates that in order to reattach the suture threads, a sharp / pointy device had been used.This device most likely has caused the damage of the plate material and in addition may also have contributed to the ripping of the arthrex suture threads.It is important to state that for the primary surgery and the first revision, the suture threads that were used are unknown.Without this information, the root cause for the ripping of the suture threads cannot be determined.A non-conformity report had been opened in order to further investigate and address this issue for more details.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.Stryker device remained implanted.
 
Event or Problem Description
The following event was reported: surgery is indicated by the second dislocation of the left tuberculum majus fragment in a cranial direction.Scar tissue excision.In-depth preparation and location of the stryker plate used as an anchor point for cerclage.Swab preparation.Removal of three screws from the head, detachment of adhesions, then three encirclements with single retraction stitches of the tuberculum fragment, which is known to have splintered several times.These three retraction stitches are tied to the plate as a cerclage.As a result, the tuberculum fragment is now largely anatomical once again, the initial impeded external rotation can now be performed again to 20 degrees.Reinsertion of the three screws, washing of the fascia suture, subcutaneous suture and backstitched dermal suture with physiological saline solution.Sterile dressing.Post-operative use of a thoracic abduction orthosis.This pi is for the 2nd medical intervention.

Brand Name
PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 TI FOR LEFT HUMERUS 4 HOLE / L99MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9244165
Report Number0008031020-2019-01532
Device Sequence Number2600339
Product Code HRS
UDI-Device Identifier07613327091090
UDI-Public07613327091090
Combination Product (Y/N)N
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number627204
Device Lot NumberV10645
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight60